Potential Analysis

, Volume 29, Issue 4, pp 391–408 | Cite as

Self Improving Sobolev-Poincaré Inequalities, Truncation and Symmetrization

  • Joaquim Martin
  • Mario MilmanEmail author


In Martín et al. (J Funct Anal 252:677–695, 2007) we developed a new method to obtain symmetrization inequalities of Sobolev type for functions in \(W_{0}^{1,1}(\Omega)\). In this paper we extend our method to Sobolev functions that do not vanish at the boundary.


Sobolev-Poincaré inequalities Self-improving Truncation Symmetrization 

Mathematics Subject Classifications (2000)

Primary 46E30 26D10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bastero, J., Milman, M., Ruiz, F.: A note on L( ∞ ,q) spaces and Sobolev embeddings. Indiana Univ. Math. J. 52, 1215–1230 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bennett, C., Sharpley, R.: Interpolation of Operators. Academic, Boston (1988)zbMATHGoogle Scholar
  3. 3.
    Buckley, S., Koskela, P.: Sobolev-Poincaré implies John. Math. Res. Lett. 2, 577–593 (1995)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Cianchi, A.: Symmetrization and second-order Sobolev inequalities. Ann. Mat. 183, 45–77 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Hajlasz, P.: Sobolev inequalities, truncation method, and John domains. Papers in Analysis, Rep. Univ. Jyväskylä, Dep. Math. Stat. 83, pp. 109–126. Univ. Jyväskylä, Jyväskylä (2001)Google Scholar
  6. 6.
    Hajlasz, P., Koskela, P.: Isoperimetric inequalities and imbedding theorems in irregular domains. J. London Math. Soc. 58, 425–450 (1998)CrossRefMathSciNetGoogle Scholar
  7. 7.
    Johnen, H., Scherer, K.: On the equivalence of the K − functional and moduli of continuity and some applications. In: Constructive Theory of Functions of Several Variables. Lecture Notes in Math. 571, pp. 119–140. Springer, Berlin (1977)CrossRefGoogle Scholar
  8. 8.
    Kilpeläinen, T., Maly, J.: J. Sobolev inequalities on sets with irregular boundaries. Z. Anal. Anwendungen 19, 369–380 (2000)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Koskela, P., Onninen, P.: Shap inequalities via truncation. J. Math. Anal. Appl. 278, 324–334 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Martín, J., Milman, M.: Higher order symmetrization inequalities and applications. J. Math. Anal. Appl. 330, 91–113 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Martín, J., Milman, M.: Symmetrization inequalites and Sobolev embeddings. Proc. Amer. Math. Soc. 134, 2335–2347 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Martín, J., Milman, M., Pustylnik, E.: Self improving Sobolev inequalities, truncation and symmetrization. J. Funct. Anal. 252, 677–695 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Maz’ya, V.G.: Sobolev Spaces. Springer, New York (1985)Google Scholar
  14. 14.
    Milman, M., Pustylnik, E.: On sharp higher order Sobolev embeddings. Comm. Contemp. Math. 6, 495–511 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Mossino, J.: Inégalités isopérimertriques et applications on physique. Trabaux en Cours, Hermann, Paris (1984)Google Scholar
  16. 16.
    Talenti, G.: Inequalities in Rearrangement-invariant Function Spaces. Nonlinear Analysis, Function Spaces and Applications, vol. 5, pp. 177–230. Prometheus, Prague (1995)Google Scholar
  17. 17.
    Ziemer, W.: Weakly differentiable functions. In: Graduate Texts in Mathematics, vol. 120. Springer, New York (1989)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2008

Authors and Affiliations

  1. 1.Department of MathematicsUniversitat Autònoma de BarcelonaBellaterraSpain
  2. 2.Department of MathematicsFlorida Atlantic UniversityBoca RatonUSA

Personalised recommendations